MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 2 X 18"(45CM) 7-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 2 X 18"(45CM) 7-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EPM8746
Medical Device Problem Code Component Incompatible (1108)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a coronary artery bypass graft procedure on an unknown date and suture was used.During the procedure, the doctor removed the needle from the packet and the needle was a larger diameter than what the doctor expected.The doctor continued to use the same needle to complete the procedure.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Investigation summary an empty opened overwrap and a folder with two needle /suture combinations of product code (b)(4), lot lkb944 were received for analysis.This product code is multi strand and double armed.During the visual inspection of the sample, no defects were found on the package.The swage and attachment area of the needles were as expected.The needles was comparison on the needle drawing specification and the needle fall inside shadow lines.Also,the needle was measured in needle diameter, point type, needle type, and the sample met the requirements for to tapper point (b)(4) and is correct for the product code (b)(4).In addition, no damage, defects or anomalies on the needle could be observed.According to condition of the sample received the tips of the needles meet the ethicon needles specification and no incorrect component was noted.

Brand Name
PROLENE SUTURE 2 X 18"(45CM) 7-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7565698
Report Number2210968-2018-73271
Device Sequence Number13948207
Product Code GAW
UDI-Device Identifier10705031203686
UDI-Public10705031203686
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberEPM8746
Device Lot NumberLKB944
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2018
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer05/08/2018
Initial Report FDA Received Date06/04/2018
Supplement Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1